Az antraciklinek kardiotoxikus hatásának kivédé se gyermekekben

Translated title of the contribution: Subacute cardiotoxicity caused by anthracycline therapy in children: Can dexrazoxane prevent this effect?

Hajna Erlaky, Kornélia Tóth, Judit Szabolcs, Erzsébet Horváth, Viktória Kemény, Judit Müller, Mónika Csóka, László Jókúti, Dániel Erdélyi, Gábor Kovács

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Objectives: The use of anthracyclines are limited by their cardiotoxic side effects (first of all congestive cardiomyopathy). In this study we analyzed the anthracycline-induced cardiotoxicity and the possible preventive role of dexrazoxane in children. Patients: 158 anthracycline-treated long-term survivors could be analyzed. Sixty-one children received dexrazoxane (group D) and 97 patients received anthracyclines only (group C). Methods: Cardiac ultrasound examinations (ECHO) and electrocardiograms (ECG) were performed regularly from the beginning of chemotherapy and yearly thereafter. Shortening fraction (FS) was used as indicator of the ventricular function. Results: The incidence of reduced left ventricular function (FS) was 13.4% in C, and 8.2% in D (p=ns). Two years after completion of the chemotherapy FS was reduced in 13.7% in C and 0% in D, respectively (p=0.056), and 5 years after therapy in 11.0% in C and 2.4% in D, respectively (P=0.034). Left chamber wall diameter was abnormal in systole in 6% in C and 2% in D, in diastole in 11% in C and 7% in D (p=ns) after 3 years of follow-up. Conclusion: Anthracycline-induced subacute cardiotoxicity can be significantly diminished by the concomitant use of dexrazoxane. For the final conclusions longer follow-up is necessary.

Original languageHungarian
Pages (from-to)25-32
Number of pages8
JournalMagyar onkologia
Volume50
Issue number1
Publication statusPublished - Dec 1 2006

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Erlaky, H., Tóth, K., Szabolcs, J., Horváth, E., Kemény, V., Müller, J., Csóka, M., Jókúti, L., Erdélyi, D., & Kovács, G. (2006). Az antraciklinek kardiotoxikus hatásának kivédé se gyermekekben. Magyar onkologia, 50(1), 25-32.